Alert archive / Texas / High Wind Warnings in 2023
High Wind Warning 26, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind warning at Jun 15, 2023, 3:38 AM CDT for Culberson County, Texas; Eddy County, New Mexico. It took effect at Jun 15, 2023, 11:00 AM CDT. It was in force for 10 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 15, 2023, 3:38 AM CDT (08:38 UTC)
- In effect from
- Jun 15, 2023, 11:00 AM CDT
- Expired
- Jun 15, 2023, 9:00 PM CDT
- In force
- 10 hr
- Issued by
- NWS Midland/Odessa, TX
Counties Eddy County, NM, Culberson County, TX
The radar
The Holloman AFB radar (KHDX), 203 km from the middle of the area, began a volume at 08:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 15, 5:50 PM CDT | NON-TSTM WND GST 62 | 4 S Pine Springs, TX | AWOS station KGDP 4 S Pine Springs. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 8.6 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3727 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
265 WWUS74 KMAF 150838 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 338 AM CDT Thu Jun 15 2023 NMZ027-TXZ270-271-152045- /O.NEW.KMAF.HW.W.0026.230615T1600Z-230616T0200Z/ Guadalupe Mountains of Eddy County- Guadalupe Mountains Above 7000 Feet- Guadalupe and Delaware Mountains- Including the cities of Queen, Guadalupe Mountains NP, and Pine Springs 338 AM CDT Thu Jun 15 2023 /238 AM MDT Thu Jun 15 2023/ ...HIGH WIND WARNING IN EFFECT FROM 11 AM CDT /10 AM MDT/ THIS MORNING TO 9 PM CDT /8 PM MDT/ THIS EVENING... * WHAT...West winds 30 to 40 mph with gusts up to 65 mph expected. * WHERE...Guadalupe and Delaware Mountains. * WHEN...From 11 AM CDT /10 AM MDT/ this morning to 9 PM CDT /8 PM MDT/ this evening. * IMPACTS...Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ TXZ068>070-075-082-279-280-282-152045- /O.CON.KMAF.HT.Y.0004.230615T1700Z-230616T0200Z/ Crane-Upton-Reagan-Pecos-Terrell-Central Brewster County- Chisos Basin-Lower Brewster County- Including the cities of Crane, McCamey, Rankin, Big Lake, Fort Stockton, Dryden, Sanderson, Big Bend NP, Panther Junction, Marathon, Chisos Basin, Lajitas, and Castolon 338 AM CDT Thu Jun 15 2023 ...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS EVENING... * WHAT...Temperatures as high as 95 to 110 degrees. * WHERE...Crane, Upton, Reagan and Pecos Counties, and Chisos Basin. * WHEN...From noon to 9 PM CDT Thursday. * IMPACTS...Hot temperatures may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ For more information from the National Weather Service visit https://weather.gov/maf
1 follow-up statement
231 WWUS74 KMAF 151845 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 145 PM CDT Thu Jun 15 2023 NMZ027-TXZ270-271-160200- /O.CON.KMAF.HW.W.0026.000000T0000Z-230616T0200Z/ Guadalupe Mountains of Eddy County- Guadalupe Mountains Above 7000 Feet- Guadalupe and Delaware Mountains- Including the cities of Queen, Guadalupe Mountains NP, and Pine Springs 145 PM CDT Thu Jun 15 2023 /1245 PM MDT Thu Jun 15 2023/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING... * WHAT...West winds 30 to 40 mph with gusts up to 65 mph expected. * WHERE...Guadalupe and Delaware Mountains. * WHEN...From 11 AM CDT /10 AM MDT/ this morning to 9 PM CDT /8 PM MDT/ this evening. * IMPACTS...Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ TXZ068>070-075-082-279-280-282-160700- /O.NEW.KMAF.HT.Y.0005.230616T1800Z-230617T0200Z/ /O.CON.KMAF.HT.Y.0004.000000T0000Z-230616T0200Z/ Crane-Upton-Reagan-Pecos-Terrell-Central Brewster County- Chisos Basin-Lower Brewster County- Including the cities of Crane, McCamey, Rankin, Big Lake, Fort Stockton, Dryden, Sanderson, Big Bend NP, Panther Junction, Marathon, Chisos Basin, Lajitas, and Castolon 145 PM CDT Thu Jun 15 2023 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM 1 PM TO 9 PM CDT FRIDAY... * WHAT...For the first Heat Advisory, temperatures up to 106 and up to 110 along the Rio Grande expected. For the second Heat Advisory, temperatures up to 109 and up to 114 along the Rio Grande expected. * WHERE...Crane, Upton, Reagan, Pecos, Terrell, Central Brewster and Lower Brewster Counties, and Chisos Basin. * WHEN...For the first Heat Advisory, until 9 PM CDT this evening. For the second Heat Advisory, from 1 PM to 9 PM CDT Friday. * IMPACTS...Hot temperatures may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ For more information from the National Weather Service visit https://weather.gov/maf
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Jun 15, 12:23 AM CDT, 3 hours 15 minutes earlier.
Area forecast discussion, Jun 15, 12:23 AM CDT, 3 hours 15 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
1223 AM CDT Thu Jun 15 2023
...New AVIATION...
.SHORT TERM...
(This afternoon through Thursday night)
Issued at 156 PM CDT Wed Jun 14 2023
A weak cold front brought fog and cooler temperatures temporarily to
the northern Permian Basin. Don't be fooled though, this front has
mixed-out and temperatures are getting hot fast. Widespread mid 90s
to low 100s can be expected for the majority with 110s along the Rio
Grande. A Heat Advisory is in effect this afternoon for portions of
Brewster and Terrell Counties where the hot temperatures are
maximized. Temperatures tonight offer little relief as most
locations only fall to the upper 60s and low 70s. The ridge
continues to strengthen on Thursday. Mid-level temperatures are
expected to increase 1-3 C across the region. This results in
afternoon temperatures climbing into the 100s for many. Even the
mountains will push well into the 90s. Temperatures will even be
well into the 110s in Big Bend National Park along the Rio Grande!
As a result of the expanding heat, a Heat Advisory is in effect for
the southern Permian Basin and Lower Trans Pecos. Temperatures
overnight Thursday remain almost identical to tonight. Triple-digit
heat continues to expand and worsen in the long-term period.
&&
.LONG TERM...
(Friday through Tuesday)
Issued at 156 PM CDT Wed Jun 14 2023
There isn't much to discuss in the long term other than it will be
hot. The mid level ridge that is currently over the area will
flatten somewhat late in the week into the weekend as a shortwave
moves across the Plains. This will do little to affect the overall
temperatures for much of the area along and west of the Pecos River.
These locations will remain hot each day with little if any relief
from day to day. Further east across the Permian Basin we will need
to monitor for nearly daily outflow boundaries/cold frontal
intrusions. Similar to what occurred a few days ago and this morning,
we could see cooler air slip into the area from the north and
northeast on occasion when a complex of storms develops across the
TX PH. These are extremely hard to predict, especially several days
out. This pattern will last through the weekend so forecast
deviations on max temps are likely, especially the further north and
east you are.
Temperatures early next week look almost unbearable for portions
of the area. While the mid level ridge remains flattened, a
thermal ridge will build over the area Monday with 850 mb temps
pushing 35C! This would mean highs 105+ for most, 115 along the
Rio Grande and even near 100 in the higher terrain. Easterly flow
will increase at the surface later next week and could offer some
relief across eastern areas.
&&
.AVIATION...
(06Z TAFS)
Issued at 1220 AM CDT Thu Jun 15 2023
VFR conditions will prevail next 24 hours. Westerly winds will
increase and become gusty by late morning, then decouple after
sundown. A few high clouds are possible. Hot temperatures will
increase density altitude considerably.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 102 65 102 71 / 0 0 0 0
Carlsbad 101 69 102 71 / 0 0 0 0
Dryden 106 74 106 78 / 0 0 0 0
Fort Stockton 105 72 103 74 / 0 0 0 0
Guadalupe Pass 93 68 93 71 / 0 0 0 0
Hobbs 98 64 100 69 / 0 0 0 0
Marfa 97 60 95 61 / 0 0 0 10
Midland Intl Airport 103 69 104 73 / 0 0 0 0
Odessa 103 71 104 75 / 0 0 0 0
Wink 104 68 105 71 / 0 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
TX...Red Flag Warning from 1 PM CDT /noon MDT/ this afternoon to 9 PM
CDT /8 PM MDT/ this evening for Eastern Culberson County-
Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware
Mountains-Loving-Reeves County Plains-Van Horn and Highway
54 Corridor-Winkler.
Heat Advisory from noon today to 9 PM CDT this evening for
Central Brewster County-Chisos Basin-Crane-Lower Brewster
County-Pecos-Reagan-Terrell-Upton.
NM...Red Flag Warning from noon to 8 PM MDT Thursday for Chaves
Plains-Eddy Plains-Lea-Sacramento Foothills and Guadalupe
Mountains.
&&
SHORT TERM...91
LONG TERM....29
AVIATION...44Hazardous weather outlook, Jun 14, 1:53 PM CDT, 13 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 153 PM CDT Wed Jun 14 2023 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-151900- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 153 PM CDT Wed Jun 14 2023 /1253 PM MDT Wed Jun 14 2023/ This Hazardous Weather Outlook is for southeast New Mexico, southwest Texas and western Texas. .DAY ONE...This afternoon and tonight. A Heat Advisory is in effect this afternoon through early evening for central and lower Brewster County, as well as Terrell county. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. A Heat Advisory is in effect Thursday afternoon through evening for portions of the Southern Permian Basin and Lower Trans Pecos. A Red Flag Warning is in effect Thursday afternoon and evening for all of southeast New Mexico and portions of Far West Texas. Very hot conditions develop each afternoon across most of the area. Excessive heat may occur in some spots, especially early next week as cumulative heat fatigue sets in. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 1:45 PM CDT | Heat Advisory | MAF | Brewster, Crane, Ector, Glasscock, Midland, Pecos and 4 more | 31 hr |
Nearby
High Wind Warnings in Texas, 2023High Wind Warnings in New Mexico, 2023Every high wind warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.